Local Systems and Constructible Sheaves

  • Fouad El Zein
  • Jawad Snoussi
Part of the Progress in Mathematics book series (PM, volume 283)


The article describes local systems, integrable connections, the equivalence of both categories and their relations to linear differential equations. We report in details on regular singularities of connections and on singularities of local systems which leads to the theory of intermediate extensions and the decomposition theorem.

Mathematics Subject Classification (2000)

Primary 32S60 32S40 Secondary 14F40 


Algebraic geometry analytic geometry local systems linear differential equations connections constructible sheaves perverse sheaves Hard Lefschetz theorem 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Cartan H.: Théorie élémentaire des fonctions analytiques d’une ou plusieurs variables complexes Hermann, Paris, 1961.zbMATHGoogle Scholar
  2. [2]
    Beilinson A.A., Bernstein J., Deligne P.: Analyse et Topologie sur les espaces singuliers Vol. I, Astérisque 100, Soc. Math. France, Paris, 1982.Google Scholar
  3. [3]
    Borel A. et al.: Algebraic D-modules, Perspectives in Math. 2, Academic Press, Boston, 1987. 1) Haefliger A.: Local theory of meromorphic connections. 2) Malgrange B.: Regular Connections, after Deligne.Google Scholar
  4. [4]
    Deligne P.: Equations différentielles á points singuliers réguliers. Lecture Notes in Math. 163, Springer, 1970.Google Scholar
  5. [5]
    Godement R.: Topologie algébrique et théorie des faisceaux, Hermann, Paris, 1971.Google Scholar
  6. [6]
    [SGA]. Séminaire de Géométrie algébrique. par Deligne P. SGA 4 1/2 Lecture Notes in Math. 569, Springer, Berlin, 1977.Google Scholar
  7. [7]
    Goresky M., Macpherson R.: 1) Intersection homology II. Inv. Math. 72 (1983), 77–129. 2) Stratified Morse theory, Ergebnisse der Mathematik, 3. Folge, Band 14, Springer Verlag, Berlin-Heidelberg, 1988.zbMATHCrossRefMathSciNetGoogle Scholar
  8. [8]
    Illusie L.: Catégories dérivées et dualité, travaux de J.L. Verdier, Enseign. Maths. 36 (1990), 369–391.zbMATHMathSciNetGoogle Scholar
  9. [9]
    Ince E.L.: Ordinary differential equations, 1926. Dover, New York, 1956.Google Scholar
  10. [10]
    Lê D. T.-Teissier B.: Cycles évanescents, sections planes et conditions de Whitney II. Proceedings of Symp. in pure math. 40, 1983.Google Scholar
  11. [11]
    MacPherson R.: Chern classes for singular varieties, Annals of Math. 100 (1974), 423–432.CrossRefMathSciNetGoogle Scholar
  12. [12]
    Pham F.: Singularités des systémes différentiels de Gauss-Manin, Progress in Math., Birkhäuser, Basel, 1979.Google Scholar
  13. [13]
    Verdier J.L.: Des Catégories dérivées des catégories abéliennes, Astérisque, 239 Soc. Math. France, 1996.Google Scholar
  14. [14]
    Warner, F.W.: Foundations of Differentiable Manifolds and Lie Groups. Graduate Texts in Math. 94, Springer, 1983.Google Scholar


  1. [1]
    Carlson J., Muller S., Peters C.: Period Mappings and Period Domains, Cambridge Studies in Advanced Mathematics 85, 2003.Google Scholar
  2. [2]
    Springer G.: Introduction to Riemann surfaces, Addison-Wesley, 1957.Google Scholar
  3. [3]
    Voisin C.: Hodge theory and Complex Algebraic Geometry, Cambridge Studies in Advanced Mathematics 76, 77, 2002.MathSciNetGoogle Scholar

Copyright information

© Birkhäuser Verlag Basel/Switzerland 2009

Authors and Affiliations

  • Fouad El Zein
    • 1
    • 2
  • Jawad Snoussi
    • 3
  1. 1.Institute of Mathematics of Jussieu, Geometry and DynamicsParis Cedex 05France
  2. 2.AUBBeirut
  3. 3.Instituto de Mathemáticas Unidad CuernavacaUNAMMéxico

Personalised recommendations